MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS/DCS GUIDE SHAFT WITH FLATS; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS/DCS GUIDE SHAFT WITH FLATS; GUIDE, SURGICAL, INSTRUMENT
Model Number 338.23
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date that following devices were received damaged at the blind unit: product code: 314.190; lot# l534677.Product code 338.23; lot# 7416972.Product code 319.006; lot# 6536070.Product code 338.200; lot# 1077132.This report is for one (1) dhs/dcs guide shaft with flats.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 - device returned to manufacture.H4 - device manufacture date.H6 - codes updated to imdrf codes.Visual inspection: the dhs/dcs guide shaft with flats (p/n: 338.23, lot number: 7416972) was received at us cq.Upon visual inspection, it was observed the head of the complaint device was deformed.No other issues were observed with the returned device.Dimensional inspection: drawing: 338_23 rev.D.Feature: tip inner diameter specification: 5.1 mm +/-0.1 mm.Measured dimension: 5.00 mm.Result: conforming.Measurement device: caliper ca802.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Guide shaft w/flats: 338_23 rev.F/d (current and manufactured).No design issues or discrepancies were identified.Investigation conclusion: this complaint was confirmed as the head of the complaint device was deformed.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - no ncrs were generated during production.Device history review - review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS/DCS GUIDE SHAFT WITH FLATS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12318216
Report Number2939274-2021-04642
Device Sequence Number4136717
Product Code FZX
UDI-Device Identifier10886982193278
UDI-Public10886982193278
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.23
Device Catalogue Number338.23
Device Lot Number7416972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/06/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date09/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CANNULATED 3.5MM HEXAGONAL SCREWDRIVER; DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; DHS/DCS COUPLING SCREW; CANNULATED 3.5MM HEXAGONAL SCREWDRIVER; DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; DHS/DCS COUPLING SCREW